Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Complex equilibrium measure and Bernstein type theorems for compact sets in $ {\bf R}\sp n$


Author: Mirosław Baran
Journal: Proc. Amer. Math. Soc. 123 (1995), 485-494
MSC: Primary 31C10; Secondary 32F05, 32F07
DOI: https://doi.org/10.1090/S0002-9939-1995-1219719-6
MathSciNet review: 1219719
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The aim of this paper is to refine and develop further some results from a paper of Bedford and Taylor [Trans. Amer. Math. Soc. 294 (1986), 705-717]. The main result, a Bernstein type theorem, is an improvement of the classical Bernstein inequality

$\displaystyle \vert p'(x)\vert \leq (\deg p){(1 - {x^2})^{ - 1/2}}{(\left\Vert p \right\Vert _{[ - 1,1]}^2 - {p^2}(x))^{1/2}},$

from the interval $ [ - 1,1]$ to the multivariate case.

References [Enhancements On Off] (What's this?)

  • [1] M. Baran, Siciak's extremal function of convex sets in $ {{\mathbf{C}}^N}$, Ann. Polon. Math. 48 (1988), 275-280. MR 978678 (90j:32019)
  • [2] -, Bernstein type theorems for compact sets in $ {{\mathbf{R}}^n}$, J. Approx. Theory 69 (1992), 156-166. MR 1160251 (93e:41021)
  • [3] -, Plurisubharmonic extremal function and complex foliation for the complement of convex sets in $ {{\mathbf{R}}^n}$, Michigan Math. J. 39 (1992), 395-404. MR 1182495 (93j:32022)
  • [4] E. Bedford and B. A. Taylor, A new capacity for plurisubharmonic functions, Acta Math. 149 (1982), 1-40. MR 674165 (84d:32024)
  • [5] -, The complex equilibrium measure of a symmetric convex set in $ {{\mathbf{R}}^n}$, Trans. Amer. Math. Soc. 294 (1986), 705-717. MR 825731 (87f:32039)
  • [6] V. K. Dziadyk, Introduction to uniform approximating functions by polynomials, Moscow, 1977. (Russian)
  • [7] M. Klimek, Pluripotential theory, Oxford Univ. Press, London, 1991. MR 1150978 (93h:32021)
  • [8] M. Lundin, The extremal plurisubharmonic function of convex symmetric subsets of $ {{\mathbf{R}}^n}$, Michigan Math. J. 32 (1985), 197-201. MR 783573 (86h:32030)
  • [9] -, An explicit solution to the complex Monge-Ampère equation, preprint, 1985.
  • [10] S. Łojasiewicz, An introduction to the theory of real functions, Wiley, New York, 1988.
  • [11] R. Rockefellar, Convex analysis, Princeton Univ. Press, Princeton, NJ, 1970.
  • [12] J. Siciak, Extremal plurisubharmonic functions in $ {{\mathbf{C}}^n}$, Ann. Polon. Math. 39 (1981), 175-211. MR 617459 (83e:32018)
  • [13] B. A. Taylor, An estimate for an extremal plurisubharmonic function in $ {{\mathbf{C}}^n}$, Seminaire d'Analyse 1982-83 (P. Lelong, P. Dolbeault, and H. Skoda, eds.), Lecture Notes in Math., vol. 1028, Springer, New York, 1983, pp. 318-328. MR 774982 (86g:32025)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 31C10, 32F05, 32F07

Retrieve articles in all journals with MSC: 31C10, 32F05, 32F07


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1995-1219719-6
Keywords: Plurisubharmonic function, Monge-Ampere operator, Bernstein inequality
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society